MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
This report is 2 of 2 and linked to mfg report number 2648988-2025-00016: a facility reported that the guidewire of the hermetic lumbar catheter, closed tip (ins5010) failed.The drain was flushed and inserted with the wire inside, and when they tried to remove the wire, it got stuck and the wire unraveled.They kept pulling till it came out but it was damaging the drain in some spots.It is unknown if there was patient injury.Additional information received as follows: "there was roughly a 10 min delay for the case.And we just pulled on the wire that was falling apart, and it eventually came out after causing some damage to part of the drain catheter (which we cut off at the end).".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hermetic lumbar catheter, closed tip (ins5010) was returned for evaluation: device history record (dhr) - the dhr was reviewed, and no anomaly was observed during its manufacturing, packaging, and inspection processes that could be related to the reported condition.Failure analysis - the dispenser box, pouch and ifu correspond to this complaint (mfg report# 2648988-2025-00015).The reported catalog (ins5010) and lot number (7442813) were confirmed based on the identification of the returned dispenser box.However, no catheter and/or guidewire was received for investigation (mfg report# 2648988-2025-00015).Therefore, the reported condition ¿wire stuck and unraveled¿ for investigation (mfg report# 2648988-2025-00015) is considered unconfirmed.Root cause - the root cause is undetermined since the product was returned incompletely.Due to confirmed complaints related to unraveled guidewires, a scar was issued to obtain an in-depth evaluation from the supplier to identify a potential root cause for the reported guidewire breakages and actions that can prevent or reduce the recurrence of the reported condition.The supplier¿s final report did not identify any manufacturing issues.However, the supplier reported that the user should not bend the wire; for example, wrapping the guidewire around the hand or fingers when removing the guidewire since this action could create a force on the distal weld exceeding 2.75 lbs., causing the observed breakage at the distal weld and the guidewire to unravel/stretch.At this moment, no additional information has been received from the customer that would indicate that the guidewire was wrapped around the hand during its retrieval and/or that there were any anatomical feature/anomaly that could difficult the guidewire removal.As a result of events like the one herein reported, a revision to the ifu was implemented to include cautions that advise the user not to bend the guidewire to prevent unraveling of the guidewire.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22027348
Report Number2648988-2025-00015
Device Sequence Number15714024
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Device Lot Number7442813
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown